MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SN-230SP-40-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During the evaluation of the returned device, the device was functionally tested.When the handle of the device was manipulated, the forceps cups will open and close as intended.The device was then placed down an olympus gif-q20 (2.8 mm channel) endoscope.The endoscope was put in a torturous path.When the handle was manipulated the device would open and close as expected.The device was sent back to the supplier for evaluation.The supplier provided the following evaluation: one device from the reported event was returned in a zip type bag with proof of decontamination.The returned device was tested for "would not close".Upon functional testing and manipulation of the handle, the device opened and closed appropriately.The reported defect of "would not close" could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "would not close" was not confirmed.No corrective action will be implemented at this time.The instructions for use state the following in regard to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated forceps with spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura serrated forceps with spike.The forceps did not close while down the endoscope inside the patient.

Brand Name
CAPTURA SERRATED FORCEPS WITH SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6658470
Report Number1037905-2017-00419
Device Sequence Number16384822
Product Code FCL
UDI-Device Identifier00827002561335
UDI-Public(01)00827002561335(17)200106(10)W3814950
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SN-230SP-40-S
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1